Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Videx-EC to Viread-fat loss
Oct 23, 2004

I have been on meds for about 2 years. Videx-EC/Emtriva/Sustiva. Switched from Epivir to Emtriva about 6 months ago. Positive since 1991. CD4 have stayed in mid to high 200's (17%)since starting (not very impressive)treatment VL undetectable. I have been noticing fat loss in forearms and some in temples which started about 5 months ago. Forearms are very veiny and wrists are skinny. This has caused some very intense psychological effects (depression/insomnia/anxiety) for which I have been seeing a counselor for. My Dr. seems to think that the Videx may be to blame and wants to switch to Viread. Is this a good idea? I have been going to this new Dr. for a couple of months, as my previous Dr. of 10 years did not take my body shape changes seriously. Am afraid that the fat loss will continue and I will not be able to function due to appearance and self-esteem. Nervous about changing the regimen, as this is my first and it is keeping virus down. Also, any ideas why CD4's are not higher after two years on meds? Your input is greatly appreciated.

Response from Dr. Lee

I tend to agree with your doc that the Videx is the medication most likely contributing the greatest proportion to your fat loss. I am not clear why you switched from Epivir to Emtriva. But, if you now switch to Viread from Videx, and do well, you could end up on Truvada (Viread/Emtriva in one tab) and thus reduce the number of pills you take.

Be well.



Previous
Rectal Ulcers
Next
IS THIS AN ADVISABLE CHANGE?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement